Can missing 5 pills in a row cause a woman tobegin bleeding? I an on ortho tri cyclen (ethinyl estradiol and norgestimate). Not due to start for 15 days but missed 5 pills now bleeding.

Yes. You can generally skip up to 2 pills in a pack, and still catch up by taking 2 pills per day for 2 days. But once you've skipped 3 pills or more, your body thinks it's time to get a period, just like the last week of the pack when you take sugar pills. The pill is less effective if you don't take it every day. You should use a back up method, condoms, until you've been back on the pill for 2 weeks.

Related Questions

On ortho tri cyclen (ethinyl estradiol and norgestimate) lo. Missed three pills, I stopped taking it after withdrawal bleed started. I've had withdrawal bleed for two weeks now. What2do?

BCP. Restart your pills on a new pack. In the future continue with the pack you are on even though you have some bleeding, just remember to use another form of protection when you have missed that many pills. Things should normalize over the next few months, if the don't see your doctor. Read more...

Taking ortho tri cyclen (ethinyl estradiol and norgestimate) lo. Last month missed 3 pills, had withdrawal for 3weeks. This month I have light bleeding still on last week. Is this normal?

Yes. If you miss pills you can expect your period to be abnormal while you get back on track. Keep taking your pills and use a back-up method of contraception while they get back to normal. Many of my patients set an alarm in their phone to help them remember. Perhaps this would work for you. Hope this helps. Read more...

What causes bleeding while taking birth control? I am on ortho tri cyclen (ethinyl estradiol and norgestimate) and have been for 8+ mths, I am currently on the active pills and started bleeding today, what could cause this?

It . It is common to have some spotting between periods for the first 3-4 months after you start a birth control pill. You may also have spotting if you miss a pill or take a pill late. If neither of these is true for you (since you've been on ortho tri cyclen (ethinyl estradiol and norgestimate) 8+ months), and you are just having light spotting, it is unlikely anything dangerous. Some women will spot occasionally while on birth control pills and the reason is largely unknown. If you are having heavy bleeding, you should give your doctor a call. Read more...

2 weeks ago I started ortho tri cyclen (ethinyl estradiol and norgestimate) lo and have been bleeding with clumps of lining since I started the first pill what should I do?

Breakthrough bleed. Sounds like breakthrough bleeding which occurs when you have bleeding at unscheduled times while on the pill. Often things get back to normal the next cycle. If not then schedule a visit to discuss changing brands or changing birth control methods. This is very common. Other than being annoying it is not dangerous. Read more...